Heavy Rain, Webb
- When
- August 23, 9:00 AM CST to 12:00 PM CST
- Where
- Webb County, 2.33 mi WNW of (Lrd)laredo Intl Arp to 3.66 mi NE of Laredo Link Arpt
- Reported by
- Law Enforcement
- Coordinates
- 27.637, -99.553
Between 2 and 4 inches of rain fell quickly during the morning and early afternoon hours across western Webb county. The heavy rain resulted in minor flooding of some roadways, which forced some closures in the city of Laredo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Between 2 and 4 inches of rain fell quickly during the morning and early afternoon hours across western Webb county. The heavy rain resulted in minor flooding of some roadways, which forced some closures in the city of Laredo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 23, 5:48 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 AM CDT SAT AUG 23 2008
.DISCUSSION...SEE AVIATION SECTION.
AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS ARE ON THE
INCREASE OVER THE BRUSH COUNTRY EARLY THIS MORNING. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AND INTENSITY THIS MORNING.
IFR CEILINGS CURRENTLY OVER THE BRUSH COUNTRY WILL LIFT INTO
LOW MVFR RANGE LATER THIS MORNING...BUT IFR CIGS/LIFR VSBYS
ARE EXPECTED WITHIN THE STRONG THUNDERSTORMS WITH HEAVY RAIN.
WILL SHOW GRADUAL IMPROVEMENT AROUND LAREDO BY THIS EVENING
BUT SCATTERED SHOWERS/T-STORMS WILL REMAIN POSSIBLE LEADING
TO MVFR CIGS/VSBYS.
RANGE OF CONDITIONS EXIST OVER THE COASTAL PLAINS EARLY THIS
MORNING FROM VFR ACROSS PORTIONS OF THE SOUTHERN COASTAL
BEND...TO MVFR OVER THE MID COAST REGION WITH FOG/STRATUS...TO
LIFR IN FOG AROUND BEEVILLE. EXPECT MVFR CONDITIONS WILL BE
PREVALENT THROUGH THE MORNING HOURS ACROSS THE COASTAL BEND WITH
SPORADIC IFR CONDITIONS UNTIL AROUND 15Z. WITH A LITTLE BIT OF
HEATING...EXPECT SCATTERED PRECIPITATION TO DEVELOP WITH IFR VSBYS
WITHIN STORMS WITH HEAVY RAIN. SOME DRIER AIR OVER THE NORTHWEST
GULF OF MEXICO IS EXPECTED TO FILTER INTO THE COASTAL BEND BY LATE
THIS AFTERNOON WITH VFR CONDTIONS EXPECTED INTO THE OVERNIGHT
HOURS. WITH LIGHT WINDS...EXPECT FOG TO FORM OVER INLAND COASTAL
PLAINS PROVIDING MVFR VSBYS.
&&
.PREV DISCUSSION... /ISSUED 433 AM CDT SAT AUG 23 2008/
SHORT TERM (TODAY THROUGH SUNDAY)...WATER VAPOR IMAGERY SHOWS
THE UPPER LOW TO THE WEST OF THE BIG BEND WITH MAYBE A SLOW
DRIFT TO THE EAST. PREFER THE UKMET/ECMWF/GFS HANDLING OF THE
UPPER LOW MOVING IT SLOWLY INTO THE BIG BEND TONIGHT...NAM
WEAKENS THE UPPER CIRCULATION TOO QUICKLY. THIS WILL MAINTAIN
A DIVERGENT UPPER FLOW PATTERN OVER NORTHEAST MEXICO INTO THE
BRUSH COUNTRY OF SOUTH TEXAS. THESE PREFERRED MODELS ALSO
KEEP A MID LEVEL VORTICITY MAX NEAR THIS REGION THROUGH TONIGHT.
ALL OF THE MODELS CONTINUE TO SHOW A MODESTLY STRONG LOW LEVEL
SOUTHEASTERLY FLOW TODAY INTO THE RIO GRANDE REGION. COPIOUS
AMOUNTS OF MOISTURE WILL BE AVAILABLE WITH PRECIPITABLE WATER
VALUES AROUND 2.4 INCHES OVER THE BRUSH COUNTRY. WILL CONTINUE THE
FLOOD WATCH FOR THE WESTERN 2 COUNTIES WHERE VERY HEAVY RAINFALL
OCCURRED YESTERDAY AND POTENTIAL FOR MORE EXISTS TODAY AND WILL
CHANGED THE BEGIN TIME FOR THE WATCH TO 7 AM AS STRONG CONVECTIVE
ACTIVITY HAS ALREADY FORMED TO THE SOUTHWEST OF ZAPATA EARLY THIS
MORNING.
MOISTURE WILL REMAIN ADEQUATE FURTHER TO THE EAST ALSO FOR
PORTIONS OF TODAY. THERE WERE SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS EARLIER OVER THE CENTRAL COASTAL BEND POSSIBLY NEAR
A WEAK LEFTOVER BOUNDARY. NAM/GFS SHOW GOOD LOW LEVEL MOISTURE
CONVERGENCE ALONG THE COAST EARLY THIS MORNING THAT WILL SHIFT
INLAND. EXPECT SCATTERED CONVECTION THAT COULD PRODUCE HEAVY RAIN
AGAIN FOR THE COASTAL BEND TODAY. BUT IT DOES APPEAR THAT SOME
DRIER AIR OVER THE NORTHWEST GULF OF MEXICO...BETWEEN THE SYSTEM
AFFECTING SOUTH TEXAS NOW AND TROPICAL STORM FAY OVER THE
NORTHEAST GULF OF MEXICO...WILL WORK ITS WAY INTO THE COASTAL
WATERS LATER THIS AFTERNOON AND DIMINISH RAIN CHANCES TO ONLY
SLIGHT CHANCE. THIS DRIER AIR WILL MOVE INTO THE COASTAL BEND BY
TONIGHT AND WILL ONLY SHOW SLIGHT CHANCE POPS FOR THIS AREA.
OFFSHORE FLOW WILL DEVELOP LATE TONIGHT WITH NORTH-NORTHEAST
SURFACE WINDS EXPECTED ON SUNDAY. MOISTURE AND A WEAK SHORT WAVE
TROUGH ROTATING AROUND THE WESTERN PERIPHERY OF TROPICAL STORM
FAY WILL PROVIDE A CHANCE OF DIURNAL CONVECTION OVER THE COASTAL
PLAINS MOVING SOUTHWEST INTO PORTIONS OF THE RIO GRANDE PLAINS
BY SUNDAY AFTERNOON. WITH NORTH-NORTHEAST DOWNSLOPE FLOW...THE
TEMPERATURES ARE EXPECTED TO REBOUND INTO THE LOWER TO MID 90S
SUNDAY.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A DRYING TREND IS
FORECASTED IN THE FIRST HALF OF THE LONG TERM...FOLLOWED BY ANOTHER
POSSIBLE WET SPELL DURING THE LATTER HALF OF THE LONG TERM.
DRIER AIR WILL WORK IN FROM THE NORTHEAST...WHILE THE MID AND UPPER
WEAKNESS CONTINUES TO WEAKEN AND BACK OFF FURTHER WEST INTO MEXICO.
LOWER POPS...IN THE SLIGHT CHANCE TO LOW END CHANCE CATEGORY...WILL
BE LIMITED TO MAINLY THE SOUTHWEST HALF OF THE CWA SUNDAY NIGHT AND
MONDAY. MARGINAL MOISTURE AND WEAK SEA-BREEZE CONVERGENCE COLLIDING
WITH A WEAK OFFSHORE FLOW ON TUESDAY COULD RESULT IN STRAY TO
ISOLATED SHOWERS. HAVE RETAINED 20 POPS ACROSS THE ENTIRE AREA
FOR TUESDAY...BUT THIS MAY EVEN BE A LITTLE HIGH.
WEDNESDAY THROUGH FRIDAY LOOKS TO BE SHAPING UP WET...AS BOTH THE
GFS AND ECMWF ARE INDICATING A SIMILAR MID/UPPER LEVEL LOW PATTERN
THAT WE CURRENTLY HAVE DEVELOPING NEAR THE RIO GRANDE OR OVER SOUTH
TEXAS. VERY HIGH MOISTURE WILL ALSO SURGE BACK NORTH INTO THE ENTIRE
AREA...WITH PWS FORECASTED BACK IN THE 2.25 RANGE. MAY EVEN BE A
NOCTURNAL EVENT EITHER WEDNESDAY NIGHT OR THURSDAY NIGHT (POSSIBLY
BOTH) ACROSS THE WESTERN HALF OF THE AREA. HAVE RAISED POPS ANOTHER
10-20% FROM PREVIOUS PACKAGE DURING THE WEDNESDAY THROUGH FRIDAY
TIME FRAME...AND LOWERED AFTERNOON HIGHS. WILL NOT BE SURPRISED TO
SEE GUIDANCE POPS IN THE LIKELY CATEGORY IN THE NEXT RUN OR TWO FOR
THURSDAY AND FRIDAY...SO AN UPWARD TREND IN OUR FORECAST POPS DURING
THIS TIME FRAME IS EXPECTED OVER THE NEXT COUPLE OF DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 75 93 73 93 / 50 20 40 20 20
VICTORIA 92 74 94 72 96 / 40 20 40 10 10
LAREDO 87 76 93 77 95 / 90 60 40 40 30
ALICE 89 74 94 73 94 / 60 30 40 30 20
ROCKPORT 88 76 92 76 93 / 40 20 30 20 10
COTULLA 87 73 93 73 95 / 70 50 40 30 20
KINGSVILLE 89 74 94 73 93 / 50 20 40 20 20
NAVY CORPUS 87 77 91 76 91 / 50 20 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...NONE.
&&
TMT/89...SHORT TERM/AVIATION
JR/76...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 441 AM CDT SAT AUG 23 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-232200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 441 AM CDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE BRUSH COUNTRY TODAY INTO THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. A FLOOD WATCH IS IN EFFECT FOR THE WESTERN BRUSH COUNTRY THROUGH THIS AFTERNOON. HEAVY RAINFALL COULD LEAD TO FLOODING OF LOW LYING AREAS...RIVERS AND CREEKS. RAIN AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND TODAY. HEAVY RAINFALL FROM THESES STORMS COULD PRODUCE RAIN AMOUNTS OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED PRECIPITATION WILL BE POSSIBLE SUNDAY ACROSS ALL OF SOUTH TEXAS AND MONDAY ACROSS THE RIO GRANDE PLAINS. AN ADDITIONAL 1/2 TO 1 INCH OF RAINFALL WILL BE POSSIBLE DURING THIS TIME ACROSS SOUTH TEXAS...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES. DRIER CONDITIONS WILL OCCUR TUESDAY. PRECIPITATION CHANCES WILL INCREASE WEDNESDAY THROUGH FRIDAY ACROSS SOUTH TEXAS AS ANOTHER UPPER LEVEL DISTURBANCE INTERACTS WITH RETURNING TROPICAL MOISTURE. THE POTENTIAL FOR HEAVY RAINFALL AND ADDITIONAL LOCALIZED FLOODING WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TMT/JR
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132855.